Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 20, NWS Newport/Morehead City, NC

April 25, 2014Dare County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 25, 2014, 8:28 PM EDT for Dare County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2014, 8:28 PM EDT (00:28 UTC)
Expired
Apr 25, 2014, 9:15 PM EDT
In force
47 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Dare County, NC

The radar

The Morehead City radar (KMHX), 162 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 8:47 PM EDTMARINE TSTM WIND 431 Wsw Eagleton, NCPUBLIC WX STATION REPORTED A 43 MPH MARINE THUNDERSTORM WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:19 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1841 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
3.2
Supercell composite
14.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WUUS52 KMHX 260028
SVRMHX
NCC055-260115-
/O.NEW.KMHX.SV.W.0020.140426T0028Z-140426T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
828 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 915 PM EDT

* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST
  OF SANDERLING TO EAST LAKE TO 21 MILES SOUTHWEST OF EAST LAKE...OR
  ALONG A LINE EXTENDING FROM GRANDY TO 11 MILES WEST OF MANNS HARBOR
  TO 23 MILES NORTH OF SWANQUARTER...MOVING EAST AT 35 MPH. WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DUCK COE PIER...SANDERLING...
  MASHOES...SOUTHERN SHORES...
  COLINGTON...BUFFALO CITY...
  WRIGHT BROTHERS NATIONAL MONUMENT...AVALON PIER...
  MANNS HARBOR...ROANOKE ISLAND FESTIVAL PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
EASTERN NORTH CAROLINA.

&&

LAT...LON 3580 7553 3580 7557 3576 7559 3584 7559
      3580 7562 3582 7568 3569 7571 3567 7575
      3568 7601 3589 7599 3593 7593 3596 7595
      3598 7586 3591 7562 3596 7565 3600 7574
      3604 7572 3604 7575 3623 7580 3623 7577
TIME...MOT...LOC 0029Z 271DEG 32KT 3618 7583 3592 7593
          3573 7627

$$

9
1 follow-up statement
811 
WWUS52 KMHX 260054
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
854 PM EDT FRI APR 25 2014

NCC055-260115-
/O.CON.KMHX.SV.W.0020.000000T0000Z-140426T0115Z/
MAINLAND DARE NC-OUTER BANKS DARE NC-
854 PM EDT FRI APR 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHWESTERN OUTER BANKS DARE COUNTY...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SOUTHERN SHORES TO
ROANOKE ISLAND FESTIVAL PARK TO 9 MILES WEST OF CENTER OF DARE COUNTY
BOMBING RANGE...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF DUCK
TO MANNS HARBOR TO 17 MILES NORTH OF ENGELHARD...MOVING EAST AT 35
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WHALEBONE...OUTER BANKS
FISHING PIER...WANCHESE...LAKE WORTH...STUMPY POINT AND BODIE ISLAND
LIGHTHOUSE.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3580 7553 3580 7557 3576 7559 3584 7559
      3580 7562 3582 7568 3569 7571 3567 7575
      3568 7601 3589 7599 3593 7593 3596 7595
      3598 7586 3591 7562 3596 7565 3600 7574
      3604 7572 3604 7575 3623 7580 3623 7577
TIME...MOT...LOC 0055Z 271DEG 32KT 3618 7554 3592 7564
          3573 7599

$$

9

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:51 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 25, 6:51 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
651 PM EDT FRI APR 25 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH FROM THE WEST LATER THIS EVENING.
A SECONDARY STRONGER COLD FRONT WILL CROSS THE AREA SATURDAY NIGHT
STALLING SOUTH OF THE REGION SUNDAY. DEVELOPING LOW PRESSURE IN THE
PLAINS WILL PUSH A WARM FRONT NORTH INTO THE AREA LATE MONDAY INTO
TUESDAY. THE FRONT IS EXPECTED TO STALL NEAR OR JUST TO THE NORTH INTO
THURSDAY. A COLD FRONT WILL PUSH OFFSHORE FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 630 PM FRIDAY... ACTIVE SEVERE WEATHER ACROSS NW TIER SO FAR
WITH INDIVIDUAL SUPERCELLS PRODUCING HAIL AND A FEW REPORTS OF
TORS. RGNL RDRS SHOW MORE LINEAR BAND TO THE W ASSOC WITH SHRT
WAVE AND AHEAD OF COLD FRONT WILL CROSS NRN TIER NEXT FEW HRS.
CONT HIGH POPS NRN TIER AND TAPER OFF TO LOWER CHC SRN TIER. MAIN
SVR THREAT STILL LOOKS LIKE WILL IMPACT NRN SECTIONS WITH MAIN
BAND AS STILL HAVE DECENT COMBO OF INSTAB AND SHEAR...THE INSTAB
SHLD START TO WEAKEN NOW WITH THE SUN GOING DOWN. TORNADO WATCH
CONTS FOR ALL BUT CARTERET THRU 01Z. DRY AIR WILL SWEEP IN LATER
THIS EVENING WITH PRECIP ENDING FROM W TO E AND SKIES CLEARING
LATER. LOWS WILL RANGE FROM LOWER 50S COOLER INLAND SPOTS TO
AROUND 60/LOWER 60S CNTRL BEACHES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 225 PM SATURDAY ...WEAK HIGH PRES WILL CROSS TO THE S WITH
DRY AIRMASS OVER THE REGION. EXPECT SUNNY SKIES AND MILD TEMPS
WITH HIGHS AROUND 80 INLAND TO LOWER 70S OBX. NW WIND WILL BE
GUSTY EARLY ESPCLY CNTRL/NRN CST THEN WILL DIMINISH AS HIGH QUICKLY
BUILDS TO THE S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM FRI...NO BIG CHANGES TO LONG TERM PERIOD DUE TO
LITTLE OVERALL CHANGE TO SYNOPTIC REGIME. SECONDARY DRY COLD FRONT
WILL PUSH THROUGH THE REGION SAT NIGHT AND STALL TO THE S SUNDAY.
THICKNESSES DROP A BIT BEHIND THIS FRONT ESPECIALLY NE TIER WITH
HIGHS RANGING FROM LOWER 60S NE COAST TO MID/UPPER 70S SW. RIDGE
OF HIGH PRESSURE NEAR REGION SUN NIGHT INTO EARLY MON WILL SLIDE
OFFSHORE LATER MON WITH THE STALLED FRONT TO THE SW LIFTING NE AS
A WARM FRONT. MOISTURE WILL INCREASE LATER MON ESPECIALLY INLAND
AND CONTINUE SMALL POP IN THE AFTERNOON. ISENTROPIC LIFT WILL INC
MON NIGHT INTO TUE WITH PRECIP CHANCES INC QUITE A BIT.

ONLY REAL CHANGE WAS TO LOWER POPS TUE NIGHT INTO WED...AS BOTH
OPERATIONAL RUNS OF GFS/ECM INDICATE BRIEF RIDGING OVER THE AREA
WITH DEEP LAYER FLOW BECOMING S TO SW. STACKED UPPER LOW STALLS
NEAR SOUTHERN GREAT LAKES WITH FRONTAL ZONE EXTENDING FROM THIS
LOW TO NEAR OR JUST N AND W OF THE REGION. MOIST SW FLOW ALOFT
WILL LEAD TO PERIODS OF SHRA AND POSS TSRA LATE IN THE PERIOD AND
HAVE POPS MAINLY IN THE CHC TO GOOD CHC RANGE THIS FAR OUT. WILL
BE MAINLY IN WARM SECTOR WITH HIGHS ABOVE CLIMO THROUGH THE LONG
TERM...WITH WARMEST READINGS WED WITH HIGHS INTO THE 80S.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /TONIGHT THROUGH  SATURDAY/...
AS OF 630 PM FRIDAY...BAND OF STRONG TO SVR TSRA WILL MOVE ENE
NEXT FEW HRS WITH BEST CHC AT ISO AND PGV. COULD SEE WINDS GUST
OVER 40 KT AND HAIL WITH STRONGER CELLS WITH BRIEF MVFR TO IFR.
GUSTY S/SW WINDS WILL CONT NEXT FEW HRS AHEAD OF FRONT. LATER THIS
EVENING DRIER AIR WILL SPREAD IN FROM THE W ENDING PRECIP THREAT
WITH CLEARING SKIES AND VFR. WEAK HIGH PRES WILL SLIDE S OF REGION
SAT WITH CONT VFR WITH MAINLY CLR SKIES.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM FRI...HIGH PRESSURE WILL DOMINATE SAT NIGHT THOUGH MON
WITH MAINLY VFR EXPECTED. WARM FRONT WILL LIFT N THROUGH THE
REGION MON NIGHT AND TUES WITH INCREASING CHANCE OF SHRA AND
POSSIBLY TSRA WITH SOME REDUCED FLIGHT CATEGORIES POSSIBLE. MAINLY
DRY TUE NIGHT AND WED WITH PRECIP CHANCES AGAIN INC LATER IN THE
WEEK WITH REDUCED CIGS/VSBYS POSSIBLE.

&&

.MARINE...
SHORT TERM /TONIGHT AND SAT/...
AS OF 630 PM FRIDAY...HAVE ADDED ALL WTRS TO SCA THRU EVENING WITH
MANY SITES OVER LAND GUSTING AOA 25 KTS AND MDLS INDICATE THESE
WINDS WILL SLIDE OVER COAST NEXT FEW HRS. OTHERWISE NO SIGNIF CHANGES
WITH SHRA/TSRA ENDING LATER THIS EVENING OR AROUND MIDNIGHT.

PREV DISC...GRDNT WILL CONT TIGHTEN THIS AFTN AND EARLY EVENING
AHEAD OF COLD FRONT WITH S/SW WINDS INCREASING TO 15 TO 25 KTS.
CONT SCA HEADLINE SRN AND CNTRL CSTL WTRS. AS FRONT CROSSES LATER
TONIGHT WINDS WILL SHIFT TO NW AND REMAIN GUSTY INTO SAT MORN.
EXTENDED SCA FOR CNTRL WTRS TILL LATER SAT MORN AS SOME GUST TO 25
KTS AND POSS 6 FT SEAS WILL CONT ESPCLY OUTER WATERS. AS HIGH PRES
CROSSES TO THE S LATER SAT WINDS WILL RAPIDLY DIMINISH AND GRAD
BECOME SW WITH SEAS SUBSIDING TO 2 TO 4 FT HIGHEST OUTER CNTRL
WTRS.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 330 AM FRI...SECONDARY COLD FRONT WILL SAG SOUTHEAST
THROUGH THE WATERS LATE SAT NIGHT. WSW WINDS COULD REACH 15-20 KTS
AHEAD THE FRONT SAT NIGHT WITH NNE WINDS CLOSE TO 15-20 KTS
CENTRAL AND NORTHERN WATERS BEHIND FRONT EARLY SUN. SEAS MAINLY
2-4 FT SAT NIGHT AND SUN...WITH POSSIBLY SOME A FEW 6 FOOTERS OUTER
CENTRAL AND NORTHERN WATERS ON SUN WITH MODERATE NE WINDS. HIGH
PRESSURE WILL LINGER NEAR THE REGION SUN NIGHT THROUGH MON WITH
LIGHT WINDS AND SEAS DROPPING TO 2 TO 3 FT. WARM FRONT WILL LIFT
NORTH THROUGH THE WATERS TUES WITH S WINDS INCREASING TO NEAR 20
KTS AND SEAS BUILDING 3 TO 5 FT. SW FLOW INC WED THROUGH THE END
OF THE WEEK WITH WIDESPREAD SCA POSSIBLY DEVELOPING.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR AMZ130-131-
     135>137-150.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR AMZ156-158.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...DAG/TL
AVIATION...RF/TL
MARINE...RF/TL
Hazardous weather outlook, Apr 25, 3:59 AM EDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 AM EDT FRI APR 25 2014

NCZ029-044>047-079>081-090>095-098-103-104-260800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
359 AM EDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS
EASTERN NORTH CAROLINA. THE PRIMARY THREAT WILL BE STRONG DAMAGING
WINDS DURING THE LATE AFTERNOON AND EVENING HOURS. AN ISOLATED
TORNADO IS ALSO POSSIBLE. THE BEST TIMING WOULD APPEAR TO BE FROM
ROUGHLY 3 TO 4 PM THROUGH ABOUT 11 PM THIS EVENING. THE WESTERN
AND NORTHERN SECTIONS OF EASTERN NORTH CAROLINA APPEAR TO HAVE THE
GREATEST THREAT OF SEEING SEVERE WEATHER AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 25, 7:52 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
752 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TORNADO          CHOCOWINITY             35.51N  77.10W
04/25/2014                   BEAUFORT           NC   FIRE DEPT/RESCUE

            TORNADO ON THE GROUND. VISIBLE BY FIRE DEPARTMENT
            PERSONNEL.

&&

EVENT NUMBER MHX1400319

TSAAVED
Local storm report, Apr 25, 7:56 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
756 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             1 NW WASHINGTON         35.57N  77.06W
04/25/2014  E1.00 INCH       BEAUFORT           NC   SPOTTER

            ONE INCH HAIL REPORTED BY SPOTTER 1 4 MILE SW OF
            AIRPORT.

&&

EVENT NUMBER MHX1400320

TSAAVED
Special weather statement, Apr 25, 8:01 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
801 PM EDT FRI APR 25 2014

NCZ044>047-080-081-090>094-098-103-260045-
BEAUFORT-CRAVEN-DUPLIN-JONES-LENOIR-MAINLAND HYDE-ONSLOW-OUTER BANKS
DARE-PAMLICO-PITT-TYRRELL-WASHINGTON-WESTERN DARE-
801 PM EDT FRI APR 25 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...TYRRELL...
WASHINGTON...MAINLAND HYDE...ONSLOW...BEAUFORT...CRAVEN...DUPLIN...
JONES...OUTER BANKS DARE...MAINLAND DARE...LENOIR AND PITT COUNTIES
THROUGH 845 PM EDT...

AT 800 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
NEWFOUNDLAND TO TERRA CEIA TO MOSS HILL...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF WEEKSVILLE TO 14 MILES SOUTH OF PLYMOUTH TO 7
MILES SOUTH OF LA GRANGE...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3587 7556 3536 7648 3551 7659 3554 7648
      3553 7662 3538 7657 3548 7699 3533 7657
      3494 7745 3511 7811 3566 7689 3597 7649
      3596 7601 3565 7603 3604 7572 3618 7576
TIME...MOT...LOC 0000Z 270DEG 39KT 3612 7619 3566 7677
          3520 7779

$$ 9
Local storm report, Apr 25, 8:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
807 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             WASHINGTON              35.56N  77.05W
04/25/2014  E1.75 INCH       BEAUFORT           NC   PUBLIC

            GOLF BALL SIZE HAIL REPORTED ON SUMMIT AVE IN
            WASHINGTON

&&

EVENT NUMBER MHX1400321

TSAAVED
Local storm report, Apr 25, 8:11 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
811 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             1 NNW WASHINGTON        35.57N  77.06W
04/25/2014  E1.75 INCH       BEAUFORT           NC   SPOTTER

            SPOTTER REPORTED GOLF SIZE HAIL AT WEST 15TH STREET AND
            MINUTE MAN LANE

&&

EVENT NUMBER MHX1400322

TSAAVED
Local storm report, Apr 25, 8:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
818 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TORNADO          4 E CHICOD              35.46N  77.20W
04/25/2014                   PITT               NC   BROADCAST MEDIA

            VOICE OF AMERICA EMPLOYEES WATCHED A ROPE TORNADO TOUCH
            DOWN IN THE FIELD AT VOA SITE B. NO DAMAGE OBSERVED.

&&

EVENT NUMBER MHX1400323

TSAAVED

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:01 PM EDTSpecial Weather StatementMHXBeaufort, Craven, Jones, Lenoir, Tyrrell, Washington44 min
Apr 25, 8:11 PM EDTSpecial Marine WarningMHX64 min
Apr 25, 8:45 PM EDTSpecial Weather StatementMHXCraven, Hyde, Jones, Pamlico60 min
Apr 25, 9:14 PM EDTSpecial Marine WarningMHX31 min
Apr 25, 9:28 PM EDTSpecial Marine WarningMHX62 min
Apr 25, 9:45 PM EDTSpecial Marine WarningMHX30 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.